MAUDE Adverse Event Report: TEPHA, INC. - 3005670760 GALAFLEX 3D; ABSORBABLE MESH

TEPHA, INC. - 3005670760 GALAFLEX 3D; ABSORBABLE MESH
Model Number 100042-04
Medical Device Problem Codes Patient-Device Incompatibility (2682); Material Deformation (2976)
Health Effect - Clinical Codes Pain (1994); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 12/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported per patient: on (b)(6) 2023 patient underwent breast revision surgery for a capsular contraction that was removed and was implanted with galaflex 3d mesh.It was reported that approximately 3 weeks post implant patient experienced excruciating pain and patient thought of having muscle spasms.Patient visited the surgeon who thought spasms of pectoralis muscles may happening.It was reported that patient was feeling mesh has gathered underneath the breast implant and planning to have revision surgery on (b)(6) 2024.It was also reported that the right breast is the side that is affected.Per medical records: on (b)(6) 2023 patient underwent breast implant revision/exchange with placement of galaflex 3d, breast lift, fat grafting, liposuction and avulsion brachioplasty.Per operative report, "started on the right breast.The lateral breast pocket was found to extend laterally into the axillary tissue due to the heaviness of the previous implants.A lateral capsuloraphy was performed in order to correct future lateral displacement of the implants.A 365 full profile sizer was inserted.A galaflex 3d mesh was placed to provide support for the new raised imf.The mesh was secured with 0 pds and parachuted in place.Using the no touch technique and the 14 points of breast augmentation, the implant was placed and the galaflex 3d mesh was then inserted in the pocket and secured in place.The skin was then closed.Same process was repeated on the left side.The excess lateral chest skin was removed.Bilat drains were placed in the arms.Fat grafting was performed.A total of 110 ml was injected on the right medial pole and 90 ml on the left.".
 
Additional Manufacturer Narrative
As reported, patient experienced excruciating pain, muscle spasms and felt mesh has gathered underneath the breast implant approximately 3 weeks post implant of galaflex 3d.Based on the information provided, no conclusions can be made as to what if any extent the mesh caused or contribute to the patients post operative course.Pain is a known inherent risk of surgery/use of the device and is included as a possible complication in the adverse reaction section of the instructions-for-use (ifu).Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in sep 2022.Note, the date of event (22-dec-2023) is considered to be a best estimate based.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
GALAFLEX 3D
Common Device Name
ABSORBABLE MESH
Manufacturer (Section D)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer (Section G)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19095357
Report Number1213643-2024-00148
Device Sequence Number7407969
Product Code OOD
UDI-Device Identifier00810054980292
UDI-Public(01)00810054980292
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161092
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/26/2026
Device Model Number100042-04
Device Catalogue NumberSH3D04
Device Lot NumberLXGV0016
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale